Alert archive / New Jersey / Special Marine Warnings in 2008
Special Marine Warning 50, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jun 29, 2008, 11:03 PM EDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2008, 11:03 PM EDT (03:03 UTC)
- Expired
- Jun 30, 2008, 1:00 AM EDT
- In force
- 117 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 29, 8:38 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 29, 8:38 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 838 PM EDT SUN JUN 29 2008 .SYNOPSIS... A COLD FRONT OVER THE EASTERN GREAT LAKES WILL MOVE THROUGH THE REGION LATER TONIGHT. ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH MONDAY EVENING WHILE THE UPPER AIR DISTURBANCE DRIVING THESE SYSTEMS PASSES THROUGH ABOUT TUESDAY EVENING. ON WEDNESDAY A HIGH PRESSURE SYSTEM WILL MOVE OVER THE AREA. ANOTHER COLD FRONT IS FORECAST TO REACH THE GREAT LAKES ON THURSDAY AND MOVE INTO AND THEN STALL OVER OR CLOSE TO THE REGION ON FRIDAY INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... ALL PUBLIC PRODUCTS HAVE BEEN REISSUED TO TAKE INTO ACCOUNT THE NEW SEVERE THUNDERSTORM WATCH UNTIL 3 AM FOR THE NORTHERN AND CENTRAL AREAS. THE WATCH FOR THE SOUTHERN COUNTIES IS SCHEDULED TO EXPIRE AT MIDNIGHT. AIRMASS REMAINS WARM AND HUMID AND HAS NOT BEEN OVERTURNED IN TOO MANY AREAS. UPPER DYNAMICS WILL WORK ON THIS AIRMASS THE NEXT SEVERAL HOURS AND THUNDERSTORMS ARE A GOOD BET. POPS HAVE BEEN RAISED UP A BIT...SO CATEGORICAL AND LIKELY FOR ALL AREAS OVERNIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... THE LONG WAVE TROF IS FORECAST TO REMAIN W OF OUR CWA ON MONDAY AND THE ENVIRONMENTAL WIND FIELD AT THE JET LEVEL LOOKS MORE CONDUCIVE TO PCPN THAN TDY WHERE THE H2.5 JET IS LATE IN ARRIVING. THE DOWNSIDE IS THAT THE FIRST COLD FRONT SHOULD FLUSH SOME OF THE LOW LEVEL MOISTURE. LOW LEVEL MOISTURE IS NOT AT A PREMIUM AS THIS MORNINGS 850MB ANALYSIS IS NOT SHOWING A PLETHORA OF +15C DEW POINTS UPWIND. SO BASICALLY WHAT WE HAVE IS AN AIR MASS THAT REMAINS CONDUCIVE TO SEVERE BECAUSE OF MID LEVEL DRY AIR AND THE JET ALOFT, BUT THE LOW LEVEL MOISTURE MAY BE LACKING. THIS SEEN IN THE FORECAST SOUNDINGS WHERE A CAP COMES PERILOUSLY CLOSE TO PUTTING A LID ON ALL ACTIVITY. WE KEPT POPS IN THE CHC CATEGORY BECAUSE OF THIS. HIGHEST POPS ARE FEATURED IN THE NW ZONES WHERE OROGRAPHICS USUALLY HELP ON DAYS LIKE THIS AND ALSO THERE CLOSER PROXIMITY TO THE CHANNELIZED VORT MAXES. MAX TEMP GUIDANCE LOOKS QUITE GOOD BASED ON FCST 1000-850MB THICKNESSES. THE WRF-NMM DISSIPATES THE FCST CAP DURING THE EVENING GIVING OUR CWA THE GREATEST THREAT FOR PCPN AT THAT TIME WHILE THE GFS DOES NOT. THE CAN RGEM DOES NOT SEEM THAT GONZO FOR PCPN AFTER 8 PM MON. FOR NOW WE COMPROMISED SINCE TIMING OF THE FEATURES INVOLVED WILL NOT BE PERFECT AND THERE WAS NO CLEAR CUT INITIALIZATION LEADER. WE KEPT PRECIP CHANCES THRU MON EVE. THE UPPER TROF IS FORECAST TO MOVE THROUGH OUR CWA LATE IN THE DAY TUESDAY. IN SPITE OF COLDER AIR ALOFT, THE FTHR DEPLETION OF LLVL MOISTURE REDUCES THE CHANCES OF PCPN. WE WILL NOT GO AS FAR AS TO REMOVE CHANCES AS THE ATMOSPHERE IN SUMMER OFTEN FINDS A WAY, BUT THERE IS NO FCST CAPE OR NEGATIVE SFC BASED L.I. ATTM. WE WILL KEEP PTYPE AS SHRA. GFS MOS IGNORES THE 2-3C COOLER FCST TEMPS AT 850MB THAN THE WRF-NMM AND HAS FCST MAX TEMPS VERY CLOSE TO ETA MOS. FOR NOW IT APPEARS THAT MOS GUIDANCE HAS A VERY GOOD HANDLE ON THE EVOLVING SITU AND WILL FOLLOW. AS THE UPPER AIR TROF SLIDES EAST, SO WILL END THE THREAT FOR PCPN (WELL AT LEAST FOR ONE DAY). && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WEDNESDAY REMAINS THE LONE HIGH CONFIDENCE DRY DAY IN THIS LONG TERM PERIOD AS HIGH PRESSURE CRESTS OUR CWA. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST ON THURSDAY. MOST OF THURSDAY DAY STILL SHOULD BE DRY WITH GREATEST CONFIDENCE OF THIS REMAINING SO FOR THE SHORE LOCATIONS AND SERN PARTS OF OUR CWA. UNFORTUNATELY JUST IN TIME FOR THE HOLIDAY WEEKEND THE FRONT SAGS SOUTHWARD AND THEN IS EXPECTED TO STALL CLOSE TO OUR CWA COME FRIDAY AND REMAIN AN ACTIVE BOUNDARY THROUGH THE WEEKEND. THE 00Z GFS AND ECMWF FLIPPED FROM YESTERDAY WITH THE GFS MORE OPTIMISTIC FOR THE 4TH THAN THE ECMWF. THE 12Z GFS HAS SINCE NUDGED THE FNTL BOUNDARY MORE TO THE NORTH. ALSO FROM THE 4TH INTO THE HOLIDAY WEEKEND MOST OF THE MEDIUM RANGE MODELS FAVOR THE SOUTHERN HALF OF OUR CWA TO HAVE MORE ACTIVITY WHILE THE ECMWF FAVORS THE NORTH. EITHER WAY WE WILL BE CARRYING PRECIPITATION FOR NOW FOR THE HOLIDAY WEEKEND. WE HAVE SIDED CLOSER TO THE HIGHER (WARMER) ENSEMBLE MEMBERS OF MEX MOS FOR HIGH TEMPS AS THEY SEEM IN LINE FOR EARLY JULY DAYS WITH SOME SUNSHINE. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... TAFS ISSUED AT 00Z INCLUDE A PERIOD OF THUNDERSTORMS FOR THE FIRST PART OF THE EVENING AND THEN AREAS OF FOG LATER ON. THE VCSH/VCTS GROUP IS IN ALL TAFS. AMDS WITH TEMPO TSRA GROUPS WILL BE ISSUED WHEN TIMING BECOMES (MORE) OBVIOUS. FOR THE OUTLOOK PERIOD...MORE SCATTERED TO BROKEN AFTERNOON AND EVENING CONVECTION IS EXPECTED TOMORROW, WITH A SLIGHT CHANCE TUESDAY AFTERNOON AND EVENING DESPITE DRIER AIR AND LESS INSTABILITY. CONDITIONS WILL BE MOSTLY VFR OUTSIDE OF CONVECTION AND EARLY MORNING FOG, HOWEVER. DRY CONDITIONS AND VFR WEATHER ARE FORECAST TO PREVAIL WEDNESDAY AND THURSDAY. A FRONTAL ZONE WILL SLOWLY CROSS THE FORECAST AREA THURSDAY NIGHT AND FRIDAY WITH OUR NEXT BATCH OF INCLEMENT WEATHER. && .MARINE... THE SOUTHERLY FLOW HAS FINALLY BROUGHT SEAS ON THE OCEAN UP TO SMALL CRAFT ADVISORY CRITERIA. GUSTY WINDS WILL CONTINUE INTO TONIGHT BUT WILL DROP OFF LATER TONIGHT AS A WEAK FRONTAL ZONE MOVES ACROSS. SEA HEIGHTS ARE FORECAST TO LOWER MONDAY MORNING, BUT MAY NOT DROP BELOW SMALL CRAFT ADVISORY CRITERIA UNTIL LATE MORNING. WILL EXTEND THE ADVISORY UNTIL NOON TO COVER THIS. WAVEWATCH ACTUALLY BRINGS SEAS BACK UP TO 5 FT LATER IN THE DAY. WILL LET FUTURE SHIFTS DETERMINE WHETHER OR NOT THIS WILL HAPPEN, AND IF IT DOES, WHETHER THE ADVISORY WILL NEED TO BE EXTENDED. ANOTHER FRONT WILL WORK ACROSS THE AREA MONDAY NIGHT. DESPITE DRIER AIR AND LESS INSTABILITY, YET ANOTHER WEAK FRONT WILL CROSS THE AREA LATER TUESDAY AND TUESDAY EVENING, POSSIBLY SPARKING ISOLATED CONVECTION. HIGH PRESSURE AND DRIER AIR WILL THEN BUILD IN WEDNESDAY INTO THURSDAY AND YIELD BENIGN MARINE WEATHER BEFORE ANOTHER FRONT ARRIVES IN THE AREA THURSDAY NIGHT OR FRIDAY. && .CLIMATE... ANOTHER DAY CLOSER TO THAT TOP TEN JUNE. WE ARE HAVING A HOT START TO THE SUMMER OF 2008. IF THE MONTH ENDED YESTERDAY, IT WOULD BE THE 5TH WARMEST JUNE ON RECORD IN PHILADELPHIA: 78.0 DEGREES IN 1994 78.0 DEGREES IN 1925 76.7 DEGREES IN 1943 76.2 DEGREES IN 1934 76.1 DEGREES THRU 6/28. ATLANTIC CITY INTERNATIONAL REMAINS ON TRACK FOR HAVING THE WARMEST JUNE ON RECORD: 74.5 DEGREES THRU 6/28 73.6 DEGREES IN 1984 PRESENT RECORD. OUR OTHER CLIMATE SITES THAT ARE ON TRACK FOR THE TOP TEN WARMEST JUNE ON RECORD INCLUDE WILMINGTON, READING AND TRENTON. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 12 PM EDT MONDAY FOR ANZ450>455. && SYNOPSIS...GIGI NEAR TERM...GIGI/OHARA SHORT TERM...GIGI LONG TERM...GIGI AVIATION...OHARA/RPW MARINE...OHARA/RPW CLIMATE...GIGI
Hazardous weather outlook, Jun 29, 3:18 PM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 318 PM EDT SUN JUN 29 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-301930- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 318 PM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...INTO TONIGHT THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. SOME THUNDERSTORMS COULD HAVE DAMAGING WINDS, HAIL, HEAVY RAINFALL AS WELL AS DANGEROUS LIGHTNING. PLEASE BE ALERT FOR THREATENING WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE ALSO FORECAST FOR MONDAY AFTERNOON AND EVENING AND THESE ALSO COULD HAVE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-301930- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 318 PM EDT SUN JUN 29 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 12 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. SOME THUNDERSTORMS COULD HAVE DAMAGING WINDS, HAIL, HEAVY RAINFALL AS WELL AS DANGEROUS LIGHTNING. PLEASE BE ALERT FOR THREATENING WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SCATTERED THUNDERSTORMS ARE ALSO FORECAST FOR MONDAY AFTERNOON AND EVENING AND THESE ALSO COULD HAVE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-301930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 318 PM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. SOME THUNDERSTORMS COULD HAVE DAMAGING WINDS, HAIL, HEAVY RAINFALL AS WELL AS DANGEROUS LIGHTNING. PLEASE BE ALERT FOR THREATENING WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE ALSO FORECAST FOR MONDAY AFTERNOON AND EVENING AND THESE ALSO COULD HAVE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TFG
In the hours before
Local storm report, Jun 29, 5:53 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
553 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL UNION BEACH 40.45N 74.17W
06/29/2008 M0.50 INCH MONMOUTH NJ COUNTY OFFICIAL
DIME TO MARBLE SIZED HAIL REPORTED IN HAZLET.
0355 PM TSTM WND DMG RED BANK 40.35N 74.07W
06/29/2008 MONMOUTH NJ DEPT OF HIGHWAYS
NJ TRANSIT NORTH JERSEY COAST LINE TEMPORARILY SUSPENDED
IN BOTH DIRECTED DUE TO DOWNED TREES.
0430 PM HAIL NEW BRUNSWICK 40.49N 74.45W
06/29/2008 M0.88 INCH MIDDLESEX NJ TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED IN NEW BRUNSWICK. ALSO, WINDS
IN EXCESS OF 58 MPH REPORTED.
0435 PM HAIL HIGHLAND PARK 40.50N 74.43W
06/29/2008 E0.75 INCH MIDDLESEX NJ TRAINED SPOTTER
DIME TO PENNY SIZED HAIL REPORTED IN HIGHLAND PARK.
0435 PM TSTM WND DMG HIGHLAND PARK 40.50N 74.43W
06/29/2008 MIDDLESEX NJ TRAINED SPOTTER
POWER LINES REPORTED DOWN IN HIGHLAND PARK AND CRANBURY.
MULTIPLE POWER OUTAGES REPORTED ACROSS THE COUNTY.
0500 PM FLASH FLOOD EDISON 40.53N 74.37W
06/29/2008 MIDDLESEX NJ TRAINED SPOTTER
FLOODING REPORTED ON WOODBRIDGE AVENUE AND PLAINFIELD
ROAD.
0504 PM TSTM WND DMG SOUTH BRUNSWICK 40.40N 74.54W
06/29/2008 MIDDLESEX NJ LAW ENFORCEMENT
MULTIPLE TREES REPORTED DOWN IN SOUTH BRUNSWICK.
&&
MEOLASpecial weather statement, Jun 29, 10:30 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1030 PM EDT SUN JUN 29 2008 PAZ055-300330- MONROE- 1030 PM EDT SUN JUN 29 2008 ...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY... AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26 MILES SOUTHEAST OF SCRANTON...MOVING NORTHEAST AT 22 MPH. THE THUNDERSTORM WILL BE NEAR PARADISE VALLEY AROUND 1030 PM...ALPINE MOUNTAIN AND MOUNTAINHOME AROUND 1045 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. SZATKOWSKI
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:51 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 69 min |
| Jun 30, 12:27 AM EDT | Special Marine Warning | PHI | 2 hr | |
| Jun 30, 12:38 AM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Ocean and 1 more | 67 min |
| Jun 30, 1:12 AM EDT | Severe Thunderstorm Warning | PHI | Burlington, Monmouth, Ocean | 78 min |
| Jun 30, 1:44 AM EDT | Special Marine Warning | PHI | 60 min | |
| Jun 29, 8:47 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 50 min |
| Jun 29, 10:45 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 75 min |
Nearby
Special Marine Warnings in New Jersey, 2008Every special marine warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.